Alert archive / Colorado / Wind Advisories in 2006

Wind Advisory 15, NWS Goodland, KS

March 26, 2006Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Mar 26, 2006, 11:52 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 11:52 AM MST (18:52 UTC)
Expired
Mar 26, 2006, 5:00 PM MST
In force
5 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 261852
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1152 AM MST SUN MAR 26 2006

...VERY WINDY CONDITIONS DEVELOPING ACROSS EAST CENTRAL COLORADO
THIS AFTERNOON...

.A STRONG DISTURBANCE MOVING OUT OF THE COLORADO ROCKIES WILL
CAUSE VERY WINDY CONDITIONS ACROSS EAST CENTRAL COLORADO THIS
AFTERNOON. NORTHWEST WINDS AT 30 TO 40 MPH CAN BE EXPECTED WITH
GUSTS UP TO 50 MPH POSSIBLE. WINDS SHOULD GRADUALLY DECREASE IN
THE LATE AFTERNOON.

COZ090>092-270000-
/O.NEW.KGLD.WI.Y.0015.060326T1852Z-060327T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1152 AM MST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS AT 30 TO 40 MPH WILL CONTINUE TO SPREAD ACROSS EASTERN
COLORADO THIS AFTERNOON. GUSTS UP TO 50 MPH WILL BE POSSIBLE.
MOTORISTS TRAVELING INTERSTATE 70 FROM BURLINGTON WEST ACROSS
EASTERN COLORADO SHOULD BE PREPARED TO ENCOUNTER THESE STRONG
WINDS. THE STRONG WINDS SHOULD GRADUALLY DECREASE BY LATE
AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FS
1 follow-up statement
000 
WWUS73 KGLD 262332
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MST SUN MAR 26 2006

COZ090>092-270045-
/O.CON.KGLD.WI.Y.0015.000000T0000Z-060327T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
432 PM MST SUN MAR 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS
AFTERNOON.

WEST WINDS HAVE DECREASED LATE THIS AFTERNOON TO 10 TO 20 MPH.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

FS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:20 AM MST, 8 hours 32 minutes earlier.

Area forecast discussion, Mar 26, 3:20 AM MST, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
320 AM MST SUN MAR 26 2006

.DISCUSSION...TEMPERATURES IN THE SHORT TERM ARE STILL A CONCERN
WITH THE REMAINING FEW INCHES OF SNOW COVER.

THE SHORT WAVE RIDGE CURRENTLY OVER THE HIGH PLAINS FLATTENS AS
THE UPPER TROUGH OVER THE GREAT BASIN MOVES EAST OF THE ROCKIES
THIS AFTERNOON. THE UPPER LOW DRAGS A SURFACE FRONT ACROSS THE
FORECAST AREA BY LATE AFTERNOON. THE FRONT AND UPPER DYNAMICS
SHOULD PROVIDE ENOUGH LIFT FOR A SLIGHT CHANCE OF RAIN SHOWERS
IN THE NORTHEAST SECTION OF THE FORECAST AREA.

MODELS ARE STILL ADVERTISING TEMPERATURES THAT ARE TOO WARM OVER
MOST OF THE FORECAST AREA GIVEN THE SNOW COVER...CLOUD COVER...AND
FRONT EXPECTED LATER TODAY. HAVE STAYED ON THE COOL SIDE AND
GRADUALLY WARMED TEMPERATURES INTO THE 60S BY WEDNESDAY. THE RIDGE
ALOFT REAMPLIFIES OVER THE HIGH PLAINS TUESDAY FOLLOWING THE UPPER
LOW AND REMAINS GENERALLY IN PLACE THROUGH WEDNESDAY.

ANOTHER LOW MOVES OVER THE CENTRAL ROCKIES WEDNESDAY NIGHT AND
THURSDAY. PORTIONS OF THE TRI-STATE REGION APPEAR TO BE DRY-
SLOTTED BY THIS SYSTEM. HAVE KEPT THE EXTENDED FORECAST DRY AS A
RESULT WITH TEMPERATURES SLIGHTLY COOLER DURING THE LATTER HALF OF
THE WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Mar 26, 5:47 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
547 AM MST SUN MAR 26 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
647 AM CST SUN MAR 26 2006 /547 AM MST SUN MAR 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOCKHART

Nearby

Wind Advisories in Colorado, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.